Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Norman, OK

April 23, 2001Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 23, 2001, 1:29 AM CDT for Bryan County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 23, 2001, 1:29 AM CDT (06:29 UTC)
Expired
Apr 23, 2001, 2:15 AM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bryan County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KOUN 230634
SVROKC
OKC013-230715-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CDT MON APR 23 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 215 AM CDT

* AT 130 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11
  MILES SOUTHWEST OF CARTWRIGHT...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE LAKE TEXOMA...ACHILLE...
  CALERA...CARTWRIGHT...COLBERT...DURANT...HENDRIX...KEMP...
  AND WADE

HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS
AND FLOODING ROADWAYS.

LAT...LON 3376 9679 3361 9666 3384 9604 3413 9632
$$
CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:45 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 22, 9:45 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT SUN APR 22 2001

TSTMS NOW MAINLY CONFINED TO XTRM SERN PORTIONS OF THE FA THIS
EVENING. DRY LINE WHICH PUNCHED INTO CNTRL OK DURING THE LATE AFTN
AND EARLY EVE HAS NOW RETREATED SLIGHTLY WWD. WINDS HAVE WKND ALG
THIS FTR WITH MINIMAL CONVERGENCE. MESONET SHOWS THAT CDFNT HAS HOW
PUSHED INTO NWRN PARTS OF THE FA. EXPECT FNT TO CONT SEWD ACRS THE
FA OVERNIGHT. BEST CHCS FOR TSTSM WILL REMAIN IN THE SE BUT WILL
HANG ON TO SOME LOW POPS IN CNTRL ZONES AS FNTL BNDRY PUSHES INTO
BETTER MOISTR AND AREA REMAINS IN RIGHT REAR QUAD OF UPR JET.  WILL
LET WIND ADVY DIE AS WINDS AHD OF THE FNT HAVE DIMINISHED. WINDS
JUST BEHIND THE FNT HAVE BEEN FAIRLY STG BUT THINK THAT CAUTION
CRITERIA SHUD HOLD FOR TONIGHT.

02

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:17 PM CDTSevere Thunderstorm WarningOUNPontotoc43 min
Apr 22, 8:49 PM CDTSevere Thunderstorm WarningOUNJohnston26 min
Apr 23, 2:14 AM CDTSevere Thunderstorm WarningOUNBryan46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.